Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 11, NWS Tucson, AZ

November 28, 2006

NWS Tucson, AZ issued this wind advisory at Nov 28, 2006, 4:02 AM MST. It took effect at Nov 28, 2006, 8:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2006, 4:02 AM MST (11:02 UTC)
In effect from
Nov 28, 2006, 8:00 AM MST
Expired
Nov 28, 2006, 7:00 PM MST
In force
11 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 281102
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
402 AM MST TUE NOV 28 2006

AZZ019-282115-
/O.NEW.KTWC.WI.Y.0011.061128T1500Z-061129T0200Z/
NORTHERN GREENLEE COUNTY-
402 AM MST TUE NOV 28 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

A STRONG AND COLD LOW PRESSURE SYSTEM IMPACTING MUCH OF THE
WESTERN UNITED STATES WILL TRACK FARTHER SOUTH TODAY AND OVER THE
FOUR CORNERS REGION WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS
TO THE AREA TODAY AND AGAIN WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TODAY. WINDS WILL
DIMINISH TONIGHT...BUT REMAIN BREEZY OVERNIGHT WITH GUSTY WINDS
DEVELOPING AGAIN WEDNESDAY. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

AZZ030-035-282115-
/O.NEW.KTWC.WI.Y.0011.061128T1800Z-061129T0200Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
402 AM MST TUE NOV 28 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

A STRONG AND COLD LOW PRESSURE SYSTEM IMPACTING MUCH OF THE
WESTERN UNITED STATES WILL TRACK FARTHER SOUTH TODAY AND OVER THE
FOUR CORNERS REGION WEDNESDAY. THIS SYSTEM WILL BRING STRONG WINDS
TO THE AREA BY THIS AFTERNOON AND AGAIN WEDNESDAY. SOUTHWEST WINDS 
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED TODAY. AREAS
OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ALONG
INTERSTATE 10 FROM NEAR WILLCOX TO SAN SIMON.

WINDS WILL DIMINISH TONIGHT...BUT GUSTY WINDS CAN BE EXPECTED TO
REDEVELOP WEDNESDAY BEFORE THE SYSTEM TRACKS EAST OF THE REGION
THURSDAY AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
2 follow-up statements
000 
WWUS75 KTWC 282055
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST TUE NOV 28 2006

AZZ019-030-035-290200-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-061129T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
155 PM MST TUE NOV 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG AND COLD LOW PRESSURE SYSTEM IMPACTING MUCH OF THE
WESTERN UNITED STATES WILL TRACK FARTHER SOUTH THIS EVENING AND
OVER THE FOUR CORNERS REGION BY WEDNESDAY. THIS SYSTEM HAS ALREADY
PRODUCED STRONG AND GUSTY WINDS THIS AFTERNOON WHICH WILL CONTINUE
INTO THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
40 MPH CAN BE EXPECTED. AREAS OF BLOWING DUST WILL ALSO BE
POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 FROM NEAR WILLCOX TO SAN
SIMON.

WINDS WILL DIMINISH TONIGHT...BUT GUSTY WINDS CAN BE EXPECTED TO
REDEVELOP WEDNESDAY BEFORE THE SYSTEM TRACKS EAST OF THE REGION
THURSDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED OR
OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

EVANS
000 
WWUS75 KTWC 290159
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
659 PM MST TUE NOV 28 2006


AZZ019-030-035-290300-
/O.EXP.KTWC.WI.Y.0011.000000T0000Z-061129T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
659 PM MST TUE NOV 28 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS HAVE
WEAKENED ACROSS THE AREA THIS EVENING. HOWEVER...WINDS WILL PICK
UP ONCE AGAIN WEDNESDAY AS AN AREA OF LOW PRESSURE PASSES TO OUR NORTH.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:30 AM MST, 32 minutes earlier.

Area forecast discussion, Nov 28, 3:30 AM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
330 AM MST TUE NOV 28 2006

.SYNOPSIS...A STRONG AND COLD LOW PRESSURE SYSTEM WILL IMPACT MUCH
OF THE WESTERN UNITED STATES INTO THURSDAY. SOUTHEAST ARIZONA WILL
REMAIN ON THE SOUTHERN FRINGES OF THIS SYSTEM...BUT STRONG WINDS...A
FEW SHOWERS...AND COLDER TEMPERATURES CAN STILL BE EXPECTED. THE
SYSTEM WILL TRACK EAST OF THE REGION THURSDAY...WITH GUSTY WINDS
ENDING AND A GRADUAL WARMING TREND FRIDAY INTO THE WEEKEND.
&&

.DISCUSSION...A LARGE STORM SYSTEM WAS IMPACTING MUCH OF THE WESTERN
UNITED STATES TODAY AS IT ENTERS THE INTERMOUNTAIN REGION. MODELS
SHOWED THE SYSTEM SPLITTING WITH THE MAIN ENERGY DIGGING SOUTHEAST
AND TRACKING OVER THE FOUR CORNERS AREA WEDNESDAY. THE BULK OF THE
MOISTURE WAS PROGGED TO STAY NORTH OF OUR CWA...BUT MODERATE
OROGRAPHIC UPLIFT SHOULD BE ENOUGH TO COMPENSATE FOR THE LIMITED
MOISTURE TO SUPPORT SOME SHOWERS TODAY...ESPECIALLY IN THE
MOUNTAINS. THE WIND WILL BE THE MAIN CONCERN FOR MOST AREAS TODAY AS
GRADIENTS ALOFT INCREASE IN RESPONSE TO THE SYSTEM DIGGING SOUTHWARD
THIS AFTERNOON. LATEST GFS AND NAM MODELS SHOWED SOME POCKETS OF 40
TO 50 KNOTS AT 700MB DEVELOPING OVER THE AREA BY THIS AFTERNOON. DO
NOT EXPECT THESE WINDS ALOFT TO MIX DOWN TO THE VALLEYS...BUT ENOUGH
AFTERNOON MIXING CAN STILL BE EXPECTED TODAY IN LIGHT OF THE COOLER
TEMPERATURES. ALSO...WIND SPEEDS YESTERDAY APPROACHED WIND ADVISORY
LEVELS AT A FEW SPOTS FOR 1 OR 2 HOURS. BASED ON THE STRONGER WINDS
ALOFT TODAY...WILL POST A WIND ADVISORY FOR OUR EASTERN CWA WHICH
INCLUDES GREENLEE...GRAHAM...AND COCHISE COUNTIES. THE WIND WILL BE
ESPECIALLY STRONG AT HIGHER ELEVATIONS...WITH GUSTS TO NEAR 50 MPH
POSSIBLE IN THE MOUNTAINS.

AS THE SYSTEM DROPS FARTHER SOUTH TONIGHT AND EARLY WEDNESDAY...
PRECIPITATION CHANCES WILL BE ON THE INCREASE. LATEST GFS MODEL
SHOWED SOME DECENT JET DYNAMICS OVER EAST-CENTRAL AND NORTHEAST
ARIZONA TO WARRANT LIKELY POP VALUES FOR THE WHITE MOUNTAINS WITH
THE MENTION OF SNOW ACCUMULATIONS OF UP TO 4 INCHES. THE SNOW LEVEL
WILL BE ABOVE 7000 FEET TODAY...THEN LOWER TO NEAR 5500 FEET
WEDNESDAY MORNING IN THE WHITE MOUNTAINS. WIND SPEEDS WILL DROP OFF
IN THE VALLEYS BUT STAY UP OVERNIGHT IN THE MOUNTAINS TONIGHT.

THE GFS MODEL TRACKS THE SYSTEM OVER THE FOUR CORNERS AND INTO THE
SOUTH PLAINS BY THURSDAY. THE PAST 2 OR 3 GFS MODEL RUNS TRACK THE
SYSTEM A LITTLE FARTHER EAST EACH TIME...WITH STRONG SUBSIDENCE
ALOFT DEVELOPING OVER ARIZONA IN THE SYSTEMS WAKE LATE WEDNESDAY. IF
THE SYSTEM TRACKS A BIT FARTHER EAST...THE WHITE MOUNTAINS WILL MISS
OUT ON THE HIGHER SNOW ACCUMULATIONS. WINDS WILL AGAIN BE A PROBLEM
WEDNESDAY AND EARLY THURSDAY FOR MOST OF SOUTHEAST ARIZONA. A BIT TOO
EARLY TO POST A WIND ADVISORY FOR WEDNESDAY OR THURSDAY...BUT ONE
WILL LIKELY BE ISSUED ON SUBSEQUENT SHIFTS. THE BRUNT OF THE COLDER
AIR WILL USHER INTO THE STATE WEDNESDAY SETTING THE STAGE FOR THE
COLDEST NIGHTS SO FAR THIS SEASON. THE WIND MAY STAY UP WEDNESDAY
NIGHT TO SPARE THE LOWER DESERTS OF A WIDESPREAD FREEZE...BUT LESS
WIND AND CLEAR SKIES THURSDAY NIGHT WILL LIKELY RESULT IN ONE.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONE 19 FM 8AM MST
 TIL 7PM MST TODAY.
 WIND ADVISORY ZONES 30 AND 35 FM 11AM MST TIL 7PM MST TODAY.
&&

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.